Affordable Access

Publisher Website

Cyclosporine-induced folliculodystrophy

Authors
Journal
Journal of the American Academy of Dermatology
0190-9622
Publisher
Elsevier
Publication Date
Volume
50
Issue
2
Identifiers
DOI: 10.1016/s0190-9622(03)00774-6
Keywords
  • Case Report
Disciplines
  • Biology
  • Medicine

Abstract

Abstract We describe a 34-year-old kidney transplant patient who developed a distinct cutaneous side-effect to cyclosporine manifested as an infiltrated appearance to the skin with abundant flesh-colored, follicular papules predominantly affecting the ears, nose, and surrounding areas of the face, but also the trunk and extremities. The clinical and histologic findings in this case closely match those presented in 2 previous case reports, in which immunosuppressive doses of cyclosporine appeared to be causative. We present a detailed report of the clinical and histologic findings that are unique to these 3 cases and we introduce a theory, based on the recent in vitro studies involving cyclosporine, to help explain the pathogenic events induced by cyclosporine in these patients. We propose the term “cyclosporine induced folliculodystrophy” or CIF as an appropriate name for this distinct clinicohistopathologic entity. Finally, we set forth 3 clinical and 4 histopathologic criteria upon which the diagnosis of CIF can be made.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Cyclosporine-induced folliculodystrophy.

on Journal of the American Academ... February 2004

Cyclosporine-induced renal dysfunction.

on Transplantation Proceedings March 2004

Cyclosporine-induced hyperuricemia and gout.

on New England Journal of Medicin... Feb 01, 1990

Cyclosporine-induced retinal toxic blindness.

on Bone Marrow Transplantation August 1997
More articles like this..